Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 266, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 19, 2001, 2:33 AM CDT for Morehouse Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 19, 2001, 2:33 AM CDT (07:33 UTC)
- Expired
- May 19, 2001, 3:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morehouse Parish, LA
The radar
The Shreveport radar (KSHV), 188 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 190733 SVRJAN LAC067-190815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 233 AM CDT SAT MAY 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA * UNTIL 315 AM CDT * AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES WEST OF MER ROUGE...OR ABOUT 10 MILES NORTHWEST OF BASTROP...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR MER ROUGE AT 250 AM CDT BE NEAR BONITA AT 300 AM CDT HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM. LAT...LON 3296 9212 3278 9212 3275 9163 3295 9150
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 11:45 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 18, 11:45 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1145 PM CDT FRI MAY 18 2001 UPDATED ZONES TO UP POPS FOR THE WRN SECTIONS. REST OF PACKAGE LOOKS GOOD. .JAN... MS...NONE. LA...NONE. AR...NONE. 26
In the hours before
Local storm report, May 19, 2:15 AM CDT, 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
215 AM CDT SAT MAY 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0120 AM 10 N OAK GROVE LA 0.75 INCH HAIL
05/19/01 WESTCARROLL DIME HAIL REPORTED BY
SHERIFFS DEPARTMENT
AT OFFICERS HOME.Local storm report, May 19, 2:18 AM CDT, 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
218 AM CDT SAT MAY 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0120 AM 10 N OAK GROVE LA 0.75 INCH HAIL
05/19/01 WEST_CARROLL DIME HAIL REPORTED BY
SHERIFF'S DEPARTMENT
AT OFFICER'S HOME.
1200 ACM CROSSETT AR 0.75 INCH HAIL
05/19/01 ASHLEY DIME HAIL REPORTED BY
POLICEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 43 min |
| May 19, 1:05 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 25 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.